MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-052
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Fall (1848); Fatigue (1849); Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Depression (2361); Numbness (2415); Ambulation or Postural Difficulties (2544); Fibrosis (3167); Thrombosis/Thrombus (4440); Unspecified Tissue Injury (4559); Physical Asymmetry (4573); Swelling/ Edema (4577)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation record received.Litigation alleges friction and wear between cobalt-chromium head and liner causing elevated metal ions and particles in plaintiff blood, tissue and bone resulting to inflammation, mental and emotional injuries, pain and discomfort when ambulating.Doi: (b)(6) 2010.Dor: (b)(6) 2020; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The pfs mentions: tissue damage, deep venous thrombosis, pulmonary embolism, antiphospholipid syndrome, need for chronic anticoagulation therapy, at risk for a multitude of issues including falls, two secondary revision surgeries to replace the faulty devices, extensive rehabilitation, economic loss, pain and suffering that began in 2011.The pfs mentioned continued pain and unable to lift right leg due to pain and limitations in movement of right hip due to metallosis and tissue damage.On 03/17/2010, patient had a left hip arthroplasty to address degenerative joint disease.Depuy components were implanted during this procedure.The patient had a discharge diagnosis of acute blood loss anemia, status post left total hip arthroplasty.Depuy products were placed during this procedure.On 09/01/2010, the patient had a right hip arthroplasty to address degenerative joint disease.Depuy components were used during this procedure.02/12/2019 medical records note patient is returning for follow-up for right hip.Patient has had severe groin pain.Medical condition includes: phlebitis, pulmonary embolism.*no mention of when the pulmonary embolism occurred.On 02/18/2019, the patient had a partial revision right hip, acetabular component with femoral head exchange to address polyethylene failure, metallosis of the right hip.The surgeon reported finding areas of bare bone on the femoral head and acetabulum with marked osteophytes on the acetabulum.During the procedure the surgeon observed blackish synovial fluid, black tissue.The liner was noted to be loose in the cup and had fractured.The cup and stem were not revised.Femoral head removed without allegation of deficiency.On 09/09/2020, the patient had a partial revision of left hip, including femoral head and acetabular polyethylene, to address polyethylene failure.Prior to surgery the patient experienced pain in the left hip along with a sensation of grinding.Radiographs are reported to show a fractured polyethylene liner.During the procedure the surgeon observed black fluid, black tissue.The liner was disassociated from the shell and the femoral head was rubbing against the anterior of the acetabular cup.The liner/head were revised, the cup and stem remained in-situ.Depuy components were used during this procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not received for examination.Based on the visual analysis of the provided photographic evidence for device, it could be observed that acetabular cup and femoral head are having unintended interaction.It is most likely probable that poly liner and acetabular cup were disassociated.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information was received: there were no new allegations for the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected:: d4 primary udi number if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received: on (b)(6) 2020, the patient had a left hip revision of femoral head and polyethylene liner and synovectomy.Liner disassociation.Prior to surgery, the patient reported shooting pain and a sensation of metal-on-metal grinding in the left hip.Preoperative x-rays are reported to show a fractured poly liner.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: e1 (facility name).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b6.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE 100 ACET CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJM (SUZHOU) LTD. 3006356043
no.299 changyang st
suzhou industrial park
suzhou jiangsu 21512 -6
CH   21512-6
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11333746
Report Number1818910-2021-03083
Device Sequence Number11408360
Product Code LPH
UDI-Device Identifier10603295008552
UDI-Public(01)10603295008552(10)D3SHX1000
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-052
Device Catalogue Number121701052
Device Lot NumberD3SHX1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/26/2021
05/24/2022
12/14/2022
01/17/2023
05/09/2024
09/05/2024
11/06/2024
11/27/2024
01/23/2025
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date02/28/2021
06/08/2022
12/15/2022
01/18/2023
06/03/2024
09/12/2024
11/15/2024
12/02/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +8.5; PINN MAR +4 NEUT 36IDX52OD; PINNACLE 100 ACET CUP 52MM; TRI-LOCK BPS SZ 5 STD OFFSET; ARTICULEZE M HEAD 36MM +8.5; PINN MAR +4 NEUT 36IDX52OD; PINNACLE 100 ACET CUP 52MM; TRI-LOCK BPS SZ 5 STD OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale